MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE X-CORE(R) EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INC. NUVASIVE X-CORE(R) EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 7180055
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned as it was left in-situ.It is unknown if the patient complied with post-operative care instructions or sustained a fall/impact of some sort.Surgeon has cited sufficient progression of fusion and has no plans for revision.The root cause of the reported event is not known at this time.Labeling review: ".All components should be final tightened per the specifications in the surgical technique.Implants should not be tightened past the locking point, as damage to the implant may occur." ".Care should be taken to insure that all components are ideally fixated prior to closure." ".These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." ".Post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively.".
 
Event or Problem Description
On (b)(6) 2016 a male patient underwent a partial vertebrectomy and replacement at l2 after a burst fracture without incident.Approximately (b)(6) 2017 follow up radiographs appeared to show a 5 mm vbr height loss.Patient expressed some intermittent pain in left gluteal area.No injury has been reported.

Brand Name
NUVASIVE X-CORE(R) EXPANDABLE VBR SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6546499
Report Number2031966-2017-00039
Device Sequence Number98918
Product Code MQP
UDI-Device Identifier00887517426536
UDI-Public00887517426536
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K142205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7180055
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2017
Initial Report FDA Received Date05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1